MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Event or Problem Description
The user facility was reported to terumo cardiovascular that during cardiopulmonary bypass, an unexpected drop in po2 value when cryoprecipitate was given.As per the user facility, the patient was put in cardiopulmonary bypass at 10:06 a, with no issues.The first blood gas on istat showed a po2 of 506mmhg (fio2 = 100%) at 10:16am - this was used to calibrate the cdi550 and po2s were then measured real time for the duration of the cbp period.Po2s remained above 500mmhg until 12.45pm.Although there was an unexpected drop in po2 for the corresponding fio2, the patient was adequately oxygenated the entire time.When we weaned the po2 was around 140mmhg.The product did not need to be changed out; the lowest po2 reached was still in a safe range.*no known impact or consequence of the patient *the product was not changed out *the surgery was completed successfully.
 
Event or Problem Description
Per the clinical specialist, the customer shared some parts of the pump record.The patient was placed on cpb at 10:06am with no issues and an istat blood gas revealed a po2 of 506mmhg at fio2 of 100% at that time.This was used to calibrate the cdi 550 system to provide the following po2s.The po2s decreased marginally in the 400s mmhg range over the next few hours of bypass.At 1:45pm, the po2 was 442 mmhg.The act at that time was 581 seconds.Heparin in the amount of 10,000 iu was given at that time.Then at 1:57pm, an unknown amount of cryoprecipitate was given.The po2s steadily dropped from this point forward, from 297mmhg at 2:05pm down to 140mmhg at 2:43pm.The venous saturation dropped from 76% to 72% at those times.The act at 2:23pm was 841 seconds and at 2:43pm was 741 seconds.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 16, 2023.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem); d4 (additional device information - added expiration date); g3 (date received by manufacturer); g6 (indication that this is a follow-up report); h2 (follow-up due to additional information); h4 (device manufacture date); h6 (identification of evaluation codes 3331, 4114, 3221, 4315).Type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation finding: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The actual sample was not available due to hepatitis b infection.A definitive root cause is unable to be determined; however, it is most likely that the cryoprecipitate that was given caused the poor gas exchange performance.Cryoprecipitate is derived from fresh frozen plasma or ffp.Ffp is blood plasma that is removed from whole blood and cooled to 18 degrees c within 8 hours of collection.Cryoprecipitate is made by thawing ffp at 1-6 degrees c and then centrifuging and collecting the cryoprecipitate.Both ffp and cryoprecipitate have collecting factors and fibrinogen, which promote clotting.Cryoprecipitate has a concentrated amount of fibrinogen and factor 7.It is a known contra-indication within perfusion management not to give cryoprecipitate during bypass as a result of the concentrated amount of fibrinogen and clotting factors in the component and its effect of increasing the gas exchange barrier leading to suboptimal gas exchange performance in the oxygenator bundle.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key17145822
Report Number1124841-2023-00146
Device Sequence Number12198667
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot Number2K29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown